advertisement
Question
Posted by: Jason | 2011-08-26

Persistent heartburn

Dear Dr Burger

A few years ago, I started to experience more and more heartburn - even when I was excercising. Initially I tried to deal with it by taking gaviscon, but because of it being so expensive to use continually, I went to my GP and he prescribed Altosec. He said to stop using gaviscon because it could lead to other complications. Within 2 days, I no longer had any heartburn issues - but within a few days of ending the treatment (3-6 months), the symptoms reappeared - burning sensation in my chest that would often cause me to start coughing uncontrollably. Should I be concerned about having an ulcer and why did the pain stop after taking Altosec?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Jason

Altosec is very good for the treatment of a peptic ulcer but often there is an infection present, namely H.Pylori. You should consider having a gastroscopy done and you might receive a prescription for antibiotics and Altosec for another 6 months.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement